MAUDE Adverse Event Report: CARDINAL HEALTH MEDITRACE RTS FOR ZOLL; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CARDINAL HEALTH MEDITRACE RTS FOR ZOLL; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 20770
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the defibrillator pads for zoll (kendall 20770 adult multi-function defibrillation electrodes) sparked a small flame when defibrillating a patient in v-fib in the emergency room.The patient was connected to a lucas machine when the event happened.Defibrillation appeared to properly conduct through pads but one of the pads was short circuited after the event with apparent burn marks on said pad.Pads were replaced on patient and no apparent injury to patient was noted, however the code was called shortly after event so it was unable to be determined if the pads caused any change to patient status.Pads were noted to be properly secured to the patient prior to event and plugged in properly.Zoll was functioning properly as well and had passed the safety checks for the day.Additional information received from the customer on (b)(6) 2022 confirmed that the patient's death was not related to the reported product problem.The instructions for use were followed for skin prep.There was minimal hair per the staff.The patient was diaphoretic but staff stated they dried the patient off.Along with the defib, the patient had ekg wires, oxygen, and an et tube.It is unknown how many shocks the patient received and unknown how many joules.It is not known when or where on the device the spark/flame occurred.The flame went out on its own.Patient information is unknown.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Investigation summary: the device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product, or the subassemblies that could have led to the reported condition as described by the customer.The dhr review shows that all acceptance criteria inspections were within acceptable limits during the production process.Quality assurance testing, performed based on a c=0 aql level, included an array of electrical tests; dc offset voltage, ac small signal impedance, defibrillation recovery, noise, large signal impedance, simulated defib recovery, pacing impedance, pacing offset voltage, wave form duration and pacing energy loss were performed.During production of the finished electrode there are two different steps whereby the connector is plug into a receptacle (replicates plugging into therapy cord) that would cull out (reject the connector plug) any molding issues that would impair the connection.As part of the final assembly process of the defib electrode each defib wire set is tested for continuity to ensure that the connector assembly can conduct current, and that it demonstrates electrical continuity.Should this continuity test fail the product would be discarded.Fgwt (finished goods wire testing) is performed to ensure the finished product is working correctly.Lastly, prior to packaging the final defib electrode assembly the product is 100% visually inspected.Sample was received as one set returned in an open pouch.Due to the condition of the sample (dried out), it was not possible to perform electrical for fgwt testing on the product.Dried out gel can affect the outcome of the testing.Visual inspection of the sample showed some black ¿smoke like¿ marks on the foam coming from two areas on the gel body portion of the product.A closer examination showed cracks in the silver print on the gel body portion of the product.It was not possible through the visual inspection to determine if the cracks caused the ¿smoke¿ mark or if something occurred within the usage of the product which resulted in cracks forming (burning into the silver print).The results of the manufacturing facility investigation was unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.Furthermore, testing is performed to mitigate any issues during the manufacturing process.However, a quality alert has been issued to manufacturing for both the subassembly and the finished product to be aware of possible silver coating issues.No further corrective or preventative actions will be required at this time.We will continue to trend this issue for future occurrences as part of the complaint review process.
 
Additional Manufacturer Narrative
Updated section d2 product code from dro to mkj.

Brand Name
MEDITRACE RTS FOR ZOLL
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer (Section G)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13875707
Report Number1219103-2022-00352
Device Sequence Number5358368
Product Code MKJ
UDI-Device Identifier20884527015617
UDI-Public20884527015617
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number20770
Device Catalogue Number20770
Device Lot Number130791X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer02/22/2022
02/22/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date05/17/2022
08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale